Hi there. Thank you for your question. I will be helping you out with your queries
Can you elaborate his state of mind a little more for me.
Can you consider if I am correct in thinking that he may have had a personality change due to the lyrica, he has become a stranger at home, irritable, erractic behaviour staying away fro home without explanation, memory loss, confusion, changes in sexiual behaviour, changes in self perception I was with him in August and Sept when he attended the cpn he would not let me out of his sight, he did appear to have insight then but none now, he feels we have abandoned him he wants control and now has had an affair, which is so far removed from .the father and husband that he is, he has been assessed previously and they aid he had a personality that didnt cope well with major life events, our son got his A level results prior to his breakdown and he felt helpless
Yes it could be a side effect of medications that he is on surely.
Is he following up with a psychiatrist?
The psychiatrist has agreed if my husband consents to review his case and consider the medication , but I am so concerned given his position that he might refuse he is loving this new him as it were , my husband was able to chose not to attend the psychiatrist in August and chose to speak only to a cpn of his choice, he has worked as a Doctor the whole time through this and I fear not only for our family but his job and credibility .I have no idea who to turn to for advice
I understand that you are going through a tough time.
I think that a reduction in the dose of his medications may be something that may help but that can only be done under the supervision of his psychiatrist.
So what should I ask the psychiatrist?
You should mention all the symptoms that he is experiencing and if these could be side effects of the medications.
The change in personality should be discussed in detail.
If this is a side effect and they decide to reduce or withdraw the medication , will my husband understand that the actions of the last few weeks were symptoms of the medication? Will the reality of his actions be understood by him , that we as a family will support hi through this?
I understand that this is a tough situation and should be handled with extreme care and you should discuss his changes in personality with him softly or carefully.
I am unable to contact him and he does not want us to be in touch as I found him out last week after he went missing for 41 hours and then by chance found him out , he had blamed us for having a few days away at half term , he booked our travel but had no recollection of our emaila nd text trail to the detail of where we were staying. but he lied to everyone and caused major distress, I would not consent to police being informed despite pressure from his heirarchy,
I understand that it is a tough situation.
But the only way forward is counseling him.
Trying to talk to him.
if he has bpd could the lyrica be more likely to cause the side effects?
It should not affect a person negatively if he has BPD.
if he has ptsd could that make a difference , they have mentioned a life changing event and he that he has control issues and avoidance issues?
Yes PTSD is something that could cause such symptoms, I agree.
I personally think that if you can somehow make him go to the psychiatrist to discuss all these options it would be great.
I think that we need to get to the root cause of this problem.
Can you tell me what questions I need to ask?
This does require a very patient psychiatrist who is able to listen to him and you.
That does not answer my question.
The most important question would be about the daignossi.
The psychiatrist needs to get to the bottom of whats causing this to happen.
It could be side effects of the medications.
It may be due to the mental state that he is in
So the questions that you should is:1. Could his medications have anything to do with this?2. Could his symptoms be due to PTSD?
3. What else could cause such symptoms? Could it be BPD?
They told me they had a working diagnosis, not ptsd , and that he was in remission of his depression , prior to the events of last weekend and now under pressure from me and his previous GP they are considering their options, I understand the proberty isues but I am at a loss of how to approach this, lease help/
Depression is a possibility but I also think that an opinion from a different psychiatrist, just to be sure, would help.
Because his other symptoms do not fit in very well with depression.
How do I get that given he is military?
I understand that would be tough but a consultation with a private psychiatrist may well be worth it.
How can I get that without his consent? I have suggested that they consider his previous histories and treatment very different from this approach. I think an independent assessment could be good but they would need to understand PTSD, my husband had a very bad tour of AGHAN 2012, and he has expressed his thoughts with me but am unsure if he has really addressed them with the cpn who is a lower rank , I am in an impossible position, if I whistleblow he may lose his job , if I do not do something we have lost a husband and a dad to 4 teenagers.
It really is a tough situation, I agree.
Is it possible for you to discuss these things with him?
I think that if you discuss these things with him in an indirect way that may help.
No he has move out of marital home on Tuesday once challenged by me with minimal evidence of an affair, he even got his friemd to tell us he had left usand refuses to speak to us and that is completely out of character we are known as Team S....., and our family motto is Family first.
How can you do it indirectly?
Really tough then.
You would have to talk to someone who is close to him now.
Do you know someone else who is close to him now you can talk to him?
He is lying to everyone he has not given any two people the same answer and I feel he is living moment to moment, he is being blasee with colleagues, saying some minor marital issues at home nothing else but one colleague has realised the severity of the situation.
He is living in an unreal world, by your answers I realise that this is pointless, I am never going to convince them tomorrow of my concerns and the military animal will will swallow us up as a Marital issue , it is definitely not.....
It really is a tough situation given that he is in the military and given the nature of his job.
His symptoms are most likely not only due to depression and BPD is a real possibility here.
I think that if you wish to save your relationship you will have to take some tough decisions.
Thank you the first possible break through , I provided a comprehensive of his history, he could lie for Ireland itself, he has kleptomania minor, Private eye and greetings cards, vulnerability is an issue and a controlling adult in his life his father, who sadly is very unwell at present with an unknown degenerative cerebellar defect aged 79 , What decisions should I take ? I bounced the ball into his court on Tuesday when I asked him to stay away for the night given that the kids had mock exams, he did this and then I said I would proceed at his pace, nothing has happened he has not communicated and neither have we as a family , except we had a call last night from his mobile an iphone which according to my kids , young adults that you cannot accidentally dial,
This is a really tough situation considering that you your relationship and your family is at stake.
By tough decisions I mean that you should discuss this directly with his psychiatrist in the military about his behaviour.
Yes , I am a strong wife because I have to be to manage life without a husband at least 3 months every year and 7 months in 2012 .the psychiatrist is similar rank to my husband and my husband does not rate him.
can my husband refuse to reduce his medication given that he likes the effect/
Yes he can refuse the reduce the dose of medications but if his doctor wants his dose to be reduced and reduces the dose then he will get what his doctor has prescribed.
So his doctor has the final word in all this.
Guess who his doctor now is? yes his psychiatrist!!!! his GP was a family friend , she gave him up as apatient as this unravelled,
Anything else that you would like to ask?
What can I do?
You certainly are in a tough situation and you have to take a decision to discuss his problem with his doctor in detail and see what he thinks.
I think that a reduction in the dose of medications or some other medications depending on a new diagnosis such as BPD may be something that may be required.
Thank you, XXXXX XXXXX desoerate to resolve this , but obviously you cannot help
I am so sorry to have disturbed your time. I fear for my family and cannot do anything more , I entered into counselling organised by my GP in Jan once a week and have found it invaluable, the children have been referred to pastoral care in school , all of these things are alien to our day to day life
I understand I pray that he does get well soon.
You are most welcomeTake careWish you all the best.Please do rate me for my services before you leave by clicking on one of the smilies below. I hope I provided excellent services.Good bye :)